Regina police say at least seven people had drug overdoses, six of them fatal, since Canada Day.
Regina police say they received a call about the first OD, which proved fatal just after midnight on 1 July. On Thursday afternoon, there were six cases of overdose.
Police said Toxicology tests are being made and it is not clear who did drugs, but it is believed that the opioids, as fentanyl was involved.
They believe that at least four of the dead may be linked because they happened around the same few city blocks.
From the beginning of 2020, police Service Regina is a dramatic increase in overdoses, both fatal and non-fatal. Police, ambulance and other emergency services were called 450 overdoses so far in 2020.
“Frankly, it’s a broad use of fentanyl in our community — the ability for people to buy fentanyl and access to it,” said Deputy police chief Dean RAE said. “That’s what creates many of our, many of our overdose at the moment.”
Police administered naloxone — commonly known by the brand name Narcan — 35 times. Twenty-three deaths will not be confirmed, drug-related, so far this year, with another 16 deaths may be related, but unofficial, police said.
In overdose are the concern of the Minister of health of Saskatchewan Jim Reiter.
During question period in the Legislative Assembly of Saskatchewan Thursday Regina, told Reuters conversations around mental health and addiction was held at a high level during a pandemic, noting that this is one of the COVID-19 reasons medical services have to be renewed.
“Great attention was paid to [resuming] operations — and rightly so — but it’s not just surgery. Obviously, mental health and substance abuse is a huge part of it,” he said.
He said that until he heard from officials in Regina about the overdose, he was willing to listen to suggestions from local leaders and police officers on the best way to proceed, stating that the province must do more to help those struggling with addiction.
“We just have to do better with substance abuse right across the Board. Detox, addiction treatment beds, counseling, all convenience”.
Regina police are now urging those struggling with drug addiction seek medical help and support to mitigate the harm and become healthy again.
Police are asking people to watch for signs of overdose and to call 911 in case of emergency.
Signs of opioid overdose may include:
- Difficulty walking/talking/waking.
- Blue lips or nails.
- Very young students.
- Cold and clammy skin.
- Dizziness and confusion.
- Extreme drowsiness.
- Choking, gurgling and snoring sounds.
- Slow, weak or not breathing.
- The inability to Wake up, even when shaking or screaming.
Police remind the users of good thing Samaritan overdose of the drug provides protection for anyone who is experiencing, or be present during an overdose can be charged with possession because they called 911.
People are concerned about experiencing or witnessing a drug overdose can get a naloxone kit. Kits can be used to return a person during an overdose.
Police are asking anyone with information to phone police service Regina at 306-777-6500 or anonymously call crime stoppers at 1-800-222-8477.
to request modification Contact us at Here or [email protected]